Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 35, NWS Brownsville, TX

April 22, 2011

NWS Brownsville, TX issued this small craft advisory at Apr 22, 2011, 1:20 PM CDT. It took effect at Apr 22, 2011, 9:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 1:20 PM CDT (18:20 UTC)
In effect from
Apr 22, 2011, 9:00 PM CDT
Expired
Apr 23, 2011, 10:41 AM CDT
In force
14 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WHUS74 KBRO 221820
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 PM CDT FRI APR 22 2011

...MODERATE AND GUSTY TO STRONG SOUTHEASTERLY WINDS AND ELEVATED
SEAS ARE EXPECTED ACROSS THE OFFSHORE GULF OF MEXICO COASTAL
WATERS OVERNIGHT TONIGHT AND MODERATE AND GUSTY TO STRONG
SOUTHEASTERLY WINDS WILL OCCUR ACROSS THE LAGUNA MADRE ON
SATURDAY...

.A LOW PRESSURE AREA LOCATED ACROSS THE CENTRAL UNITED STATES IS
INTERACTING WITH A HIGH PRESSURE RIDGE LOCATED ACROSS THE GULF OF
MEXICO PRODUCING THE ELEVATED WINDS ACROSS THE MARINE AREAS.



GMZ170-175-230200-
/O.CAN.KBRO.SC.Y.0034.000000T0000Z-110423T0600Z/
/O.NEW.KBRO.SW.Y.0001.110422T1820Z-110423T0200Z/
/O.NEW.KBRO.SC.Y.0035.110423T0200Z-110423T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
120 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 PM
CDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 PM
CDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO
7 AM CDT SATURDAY. 

* WINDS AND WAVES: MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS
  BETWEEN 15 AND 25 KNOTS WILL CONTINUE ACROSS THE GULF OF MEXICO
  COASTAL WATERS THROUGH SATURDAY MORNING. THE SEAS WILL CONTINUE
  AROUND 7 TO 8 FEET OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. THIS GENERALLY MEANS
COMBINED SEA HEIGHTS OF 7 FEET OR MORE. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

GMZ130-132-135-230200-
/O.CON.KBRO.SI.Y.0033.000000T0000Z-110423T0200Z/
/O.NEW.KBRO.SI.Y.0034.110423T1500Z-110424T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
120 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 PM
CDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM TO 7 PM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
CDT SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 9 PM CDT THIS EVENING. 

* WINDS: STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE
  LAGUNA MADRE THROUGH THIS EVENING...THEN AGAIN FROM SATURDAY
  MORNING THROUGH SATURDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 25
  KNOTS WITH HIGHER GUSTS AT TIMES ARE EXPECTED. ROUGH TO VERY
  ROUGH BAY WATERS ARE EXPECTED ESPECIALLY NEAR THE DEEPER CHANNEL
  IN THE VICINITY OF THE QUEEN ISABELLA CAUSEWAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-230200-
/O.EXT.KBRO.SC.Y.0034.000000T0000Z-110423T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
120 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT
SATURDAY. 

* WINDS AND WAVES: MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS
  BETWEEN 15 AND 25 KNOTS WILL CONTINUE ACROSS THE GULF OF MEXICO
  COASTAL WATERS THROUGH TONIGHT. THE SEAS WILL CONTINUE IN THE 5
  TO 8 FEET RANGE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV


MARTIN
3 follow-up statements
500 
WHUS74 KBRO 230236
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
936 PM CDT FRI APR 22 2011

...MODERATE AND GUSTY TO STRONG SOUTHEASTERLY WINDS AND ELEVATED
SEAS ARE EXPECTED ACROSS THE OFFSHORE GULF OF MEXICO COASTAL
WATERS OVERNIGHT AND MODERATE AND GUSTY TO STRONG SOUTHEASTERLY
WINDS WILL OCCUR ACROSS THE LAGUNA MADRE ON SATURDAY...

.A LOW PRESSURE AREA LOCATED ACROSS THE CENTRAL UNITED STATES IS
INTERACTING WITH A HIGH PRESSURE RIDGE LOCATED ACROSS THE GULF OF
MEXICO PRODUCING THE ELEVATED WINDS ACROSS THE MARINE AREAS.

GMZ130-132-135-231200-
/O.CON.KBRO.SI.Y.0034.110423T1500Z-110424T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
936 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 AM TO
7 PM CDT SATURDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 AM TO
7 PM CDT SATURDAY. 

* WINDS: STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE
  LAGUNA MADRE FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON.
  SUSTAINED WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS AT TIMES ARE
  EXPECTED. ROUGH TO VERY ROUGH BAY WATERS ARE EXPECTED ESPECIALLY
  NEAR THE DEEPER CHANNEL IN THE VICINITY OF THE QUEEN ISABELLA
  CAUSEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ170-175-231200-
/O.CON.KBRO.SC.Y.0035.000000T0000Z-110423T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
936 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY.

* WINDS AND WAVES: MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS 
  BETWEEN 15 AND 25 KNOTS WILL CONTINUE ACROSS THE GULF OF 
  MEXICO COASTAL WATERS THROUGH SATURDAY MORNING. THE SEAS WILL 
  CONTINUE AROUND 7 TO 8 FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-231200-
/O.CON.KBRO.SC.Y.0034.000000T0000Z-110423T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
936 PM CDT FRI APR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY.

* WINDS AND WAVES: MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS 
  BETWEEN 15 AND 25 KNOTS WILL CONTINUE ACROSS THE GULF OF 
  MEXICO COASTAL WATERS THROUGH TONIGHT. THE SEAS WILL CONTINUE 
  IN THE 5 TO 8 FEET RANGE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
779 
WHUS74 KBRO 230900
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 AM CDT SAT APR 23 2011

...UNSETTLED WINDS AND SEAS TO CONTINUE TODAY AND TONIGHT...

.PERSISTENT PRESSURE GRADIENT TO MAINTAIN MODERATE TO STRONG
ONSHORE WINDS AND ELEVATED SEAS TODAY THROUGH TONIGHT. STRONGER
WINDS EXPECTED ACROSS THE LAGUNA DURING THE DAY WHILE WINDS
STRENGTHEN OFFSHORE OVERNIGHT. THE LONG FETCH AND EXTENDED
DURATION OF THE WINDS THE LAST SEVERAL DAYS TO KEEP SEAS ELEVATED
EVEN WITH WINDS DIPPING BELOW 20 KNOTS.

GMZ130-132-135-231700-
/O.EXT.KBRO.SI.Y.0034.110423T1500Z-110424T0300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
400 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 10 AM THIS
MORNING TO 10 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 10 AM
THIS MORNING TO 10 PM CDT THIS EVENING. 

* WINDS: STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE
  LAGUNA MADRE FROM THIS MORNING THE EVENING. SUSTAINED WINDS OF
  20 TO 25 KNOTS WITH HIGHER GUSTS AT TIMES ARE EXPECTED. ROUGH TO
  VERY ROUGH BAY WATERS ARE EXPECTED ESPECIALLY NEAR THE DEEPER
  CHANNEL IN THE VICINITY OF THE QUEEN ISABELLA CAUSEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ170-175-231700-
/O.EXT.KBRO.SC.Y.0035.000000T0000Z-110424T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
400 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT SUNDAY. 

* WINDS AND WAVES: MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS
  BETWEEN 15 AND 25 KNOTS WILL CONTINUE ACROSS THE GULF OF MEXICO
  COASTAL WATERS THROUGH SATURDAY MORNING. THE SEAS WILL CONTINUE
  AROUND 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-231700-
/O.EXT.KBRO.SC.Y.0034.000000T0000Z-110424T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
400 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT SUNDAY. 

* WINDS AND WAVES: MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS
  BETWEEN 15 AND 25 KNOTS WILL CONTINUE ACROSS THE GULF OF MEXICO
  COASTAL WATERS THROUGH TONIGHT. THE SEAS WILL CONTINUE IN THE 5
  TO 7 FEET RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
162 
WHUS74 KBRO 231541
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1041 AM CDT SAT APR 23 2011

...ELEVATED WINDS AND SEAS TO CONTINUE TODAY AND TONIGHT...

.MODERATE AND GUSTY TO STRONG SOUTHEASTERLY WINDS AND ELEVATED
SEAS ARE EXPECTED ACROSS THE LAGUNA MADRE AND NEAR SHORE GULF OF
MEXICO COASTAL WATERS THROUGH THIS EVENING. MODERATE AND GUSTY TO 
STRONG SOUTHEASTERLY WINDS WILL OCCUR ACROSS THE LAGUNA MADRE ON
SATURDAY. THE WINDS AND SEAS WILL INCREASE ACROSS THE OFFSHORE
GULF OF MEXICO COASTAL WATERS OVERNIGHT TONIGHT.



GMZ170-175-231645-
/O.CAN.KBRO.SC.Y.0035.000000T0000Z-110424T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1041 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE WINDS ARE FORECASTED TO REMAIN IN THE 15 TO 20 KNOTS RANGE
AND THE SEAS NEAR 6 FEET TODAY THEREFORE SMALL CRAFT SHOULD
EXERCISE CAUTION THROUGH THIS AFTERNOON.


$$

GMZ150-155-240100-
/O.EXA.KBRO.SI.Y.0034.000000T0000Z-110424T0300Z/
/O.EXT.KBRO.SC.Y.0034.000000T0000Z-110424T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1041 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 PM CDT
THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
10 PM CDT THIS EVENING. 

* WINDS AND WAVES: MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS
  BETWEEN 15 AND 25 KNOTS WILL CONTINUE ACROSS THE NEAR SHORE GULF
  OF MEXICO COASTAL WATERS THROUGH THIS EVENING. THE SEAS WILL
  CONTINUE IN THE 5 TO 6 FEET RANGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-240100-
/O.EXT.KBRO.SI.Y.0034.000000T0000Z-110424T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1041 AM CDT SAT APR 23 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM CDT
THIS EVENING...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 8 PM
CDT THIS EVENING. 

* WINDS: STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE
  LAGUNA MADRE THROUGH THE EARLY EVENING. SUSTAINED WINDS AROUND
  20 KNOTS WITH HIGHER GUSTS AT TIMES ARE EXPECTED. ROUGH TO VERY
  ROUGH BAY WATERS ARE EXPECTED ESPECIALLY NEAR THE DEEPER CHANNEL
  IN THE VICINITY OF THE QUEEN ISABELLA CAUSEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 12:27 PM CDT, 53 minutes earlier.

Area forecast discussion, Apr 22, 12:27 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1227 PM CDT FRI APR 22 2011

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION..VFR CONDITIONS AND STRONG AND GUSTY SOUTHEASTERLY WINDS
ARE BEING REPORTED AT THE REGIONAL AIRPORTS. A WIND ADVISORY
CONTINUES ACROSS THE COASTAL COUNTIES THROUGH 5 PM TODAY. THE
WINDS WILL DECREASE THIS EVENING AND OVERNIGHT BECOMING MODERATE
FROM THE SOUTHEAST. THE CEILINGS WILL DECREASE THIS EVENING AND
OVERNIGHT TO MVFR CONDITIONS. THE WINDS WILL BECOME MODERATE AND
GUSTY FROM THE SOUTHEAST ACROSS THE COASTAL COUNTIES ON SATURDAY.
VFR TO MVFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS
DURING THE NEXT 24 HOURS.
&&

.PREV DISCUSSION... /ISSUED 641 AM CDT FRI APR 22 2011/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...MVFR CONDITIONS AND MODERATE AND GUSTY SOUTHEASTERLY
WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE WINDS WILL
BECOME STRONG AND GUSTY FROM THE SOUTHEAST TODAY AND A WIND
ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES FROM 10 AM THROUGH
5 PM TODAY. THE WINDS WILL DECREASE THIS EVENING AND OVERNIGHT
BECOMING MODERATE FROM THE SOUTHEAST. THE CEILINGS WILL LIFT LATER
THIS MORNING AND THIS AFTERNOON TO VFR CONDITIONS. VFR TO MVFR
CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE
NEXT 24 HOURS.

PREV DISCUSSION... /ISSUED 406 AM CDT FRI APR 22 2011/

SHORT TERM /TODAY THROUGH SATURDAY/...THE RIO GRANDE VALLEY WIND
TO CRANK UP ANOTHER GEAR TODAY WITH A WIND ADVISORY TO BE IN
EFFECT FOR THE THREE EASTERN COUNTIES TODAY. PRESSURE GRADIENT
STRENGTHENS AS LOW PRESSURE DEEPENS OVER THE SOUTHERN PLAINS. THE
APPROACH OF A SHORT WAVE TROUGH ACROSS THE ROCKIES TO INDUCE A LOW
PRESSURE AREAS ALONG THE TRIPLE POINT OF A COLD FRONT AND THE WEST
TEXAS DRY LINE. LOW LEVEL JET IS FORECAST TO STRENGTHEN TO 40
KNOTS AROUND SUNRISE AND MAINTAIN CLOSE TO THIS SPEED THROUGH 18Z.
AS THE MORNING STRATUS BREAKS (IT IS SOMEWHAT PATCHY AS OF THIS
WRITING) AND TEMPERATURES RISE NEAR FULL MIXING TO TAKE PLACE.
PEAK WINDS EXPECTED BETWEEN 10 AND 4 PM WITH GUSTS UP TO 40 OR 45
MPH POSSIBLE. HIDALGO COUNTY ON THE FENCE FOR ADVISORY BUT EASTERN
AREA COULD SEE THE STRONGER WINDS. THE WELL MIXED ATMOSPHERE AND
EXCEEDINGLY DRY SOIL WILL PROVIDE THE VALLEY AND ALL OF DEEP SOUTH
TEXAS WITH SUMMER LIKE TEMPERATURES ONCE AGAIN. MODEL GUIDANCE
REMAINS SLIGHTLY BELOW THE GOING FORECAST WITH THE NAM REMAIN THE
WARMEST.

WARM AND SULTRY AGAIN TONIGHT WITH LITTLE RELIEF FROM THE WINDS.
WILL KEEP BREEZY CONDITIONS IN TONIGHT WITH THUNDERSTORMS OVER WEST
AND NORTH TEXAS KEEPING THE GRADIENT ACROSS THE LOWER COASTAL AREAS
STRONG. OVERNIGHT LOWS WILL AVERAGE NEAR GUIDANCE BUT AROUND 10
DEGREES ABOVE SEASONAL AVERAGES WHICH SHOULD BE IN THE MID 60S.

SATURDAY WILL BE JUST A BIT TEMPERATE WITH WINDS SLACKEN OFF FROM
ADVISORY LEVELS AND TEMPERATURES DROPPING OFF A FEW DEGREES. MODELS
SUGGEST A WEAK BREAK IN THE UPPER HIGH PRESSURE RIDGE AS THE COLD
FRONT TO THE NORTH HELPS IN THE WEAKENING PROCESS. BELIEVE GFS IS
WAY TO BULLISH DROPPING TEMPERATURES IN THE BROWNSVILLE AREA TO THE
LOWER 80S. THE STIFF SOUTH WIND AND AFTERNOON SUNSHINE SHOULD WARM
TEMPERATURES TO AT LEAST THE UPPER 80S TO MID 90S ACROSS THE REGION.
WILL CONTINUE TO TREND WITH THE WARMER NAM NUMBERS ACROSS THE BOARD.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...BREEZY SOUTHEAST
WINDS WILL DOMINATE THE EXTENDED WITH HIGH PRESSURE ACROSS THE
GULF AND LOW PRESSURE AREAS SWEEPING ACROSS NORTH TEXAS. GENERALLY
WEST TO SOUTHWEST WINDS ALOFT WILL CONTINUE TO STEER COLD FRONT
AWAY FROM SOUTH TEXAS. THERE WILL BE ENOUGH STEERING IN THE UPPER
FLOW TO HELP THE DRYLINE INTO THE FAR WESTERN COUNTIES EACH
DAY...BRINGING MUCH LIGHTER WINDS AND VERY DRY CONDITIONS. MODELS
ARE GETTING A LITTLE BETTER ORGANIZED ON A LARGE-SCALE TROUGH
DIVING ACROSS THE CENTRAL US EARLY NEXT WEEK. THIS WILL TURN WINDS
ALOFT TO THE NORTHWEST AND HELP PUSH A FRONTAL BOUNDARY INTO THE
REGION TUESDAY OR WEDNESDAY. WHILE THE FRONT ITSELF LIKELY WONT
HAVE ENOUGH DYNAMICS TO OVERCOME THE VERY STRONG CAPPING
INVERSION...THUNDERSTORMS ACROSS THE MOUNTAINS IN MEXICO MAY BE
ABLE TO TAP THE INSTABILITY ALONG THE FRONT AND TRAVEL EAST INTO
THE REGION. THIS WOULD PUT THE BEST CHANCES FOR RAIN IN THE FAR
WESTERN COUNTIES. TIMING IS STILL AN ISSUE...BUT THE SOLUTION IS
COMING MORE INTO ALIGNMENT.

MARINE...TODAY THROUGH SATURDAY...ALL COASTAL WATERS INCLUDING THE
LAGUNA TO BE UNDER A SMALL CRAFT ADVISORY TODAY. STRENGTHENING
PRESSURE GRADIENT THIS MORNING WILL PICK UP THE WINDS ANOTHER NOTCH
FROM WHAT WAS OBSERVED OVERNIGHT. LOW PRESSURE TO DEEPEN OVER NORTH
TEXAS WITH SURFACE LOW PRESSURE DEVELOPING OVER NORTHEAST MEXICO.
WATER TEMPERATURES ARE BECOMING WARM ENOUGH TO ALLOW FOR AFTERNOON
MIXING OF THE STRONGER WINDS ALOFT TO REACH THE WATER SURFACE AND TO
KICK UP THE WINDS OVERNIGHT. WINDS TO PEAK THROUGH THE MORNING WITH
GUSTS POSSIBLY APPROACHING GALE FORCE OVER SOME AREAS OF THE LAGUNA.
PERSISTENT WINDS TO KEEP SEAS BUILDING OVER THE NEXT 24 HOURS WITH
SEAS NEARING 8 FEET. SCA CONDITIONS LIKELY TO CONTINUE TONIGHT WITH
THE GRADIENT SLOW TO RELAX. SIMILAR CONDITIONS ON SATURDAY BUT NOT
AS STRONG ON THE GUSTS.

SATURDAY NIGHT THROUGH TUESDAY...BREEZY SOUTHEAST WINDS WILL
CONTINUE THROUGH THE WEEKEND...WITH SMALL CRAFT ADVISORIES LIKELY
THROUGH THE FORECAST PERIOD. WINDS WILL STAY RIGHT AROUND 20
KNOTS...KEEPING SEAS AGITATED AT 5 TO 7 FEET. A LATE SEASON COLD
FRONT IS EXPECTED TO CROSS THE NORTHWEST GULF SOMETIME IN THE
MONDAY NIGHT TO WEDNESDAY TIME FRAME. TIMING IS STILL AN
ISSUE...BUT A WIND SHIFT IS LOOKING LIKELY WITH THE PASSAGE.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR TXZ251-254>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 PM CDT THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 1 AM CDT SATURDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

63/54
Hazardous weather outlook, Apr 22, 4:56 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
456 AM CDT FRI APR 22 2011

TXZ248>257-231000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
456 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 5 PM FOR THE EASTERN
COASTAL COUNTIES OF CAMERON, WILLACY AND KENEDY COUNTIES. WINDS
EXCEEDING 30 MPH AND GUSTS TO 45 MPH EXPECTED.

RIP CURRENT RISK IS HIGH ALONG AREA BEACHES TODAY WITH ROUGH SEAS
AND WAVES EXCEEDING 4 FEET.

HEAT INDEX VALUES OVER 100 DEGREES AND APPROACHING 108 DEGREES ARE
EXPECTED ACROSS ALL OF DEEP SOUTH TEXAS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDY CONDITIONS THROUGH THE WEEKEND AND EARLY NEXT WEEK COULD
LEAD TO THE ISSUANCE OF ADDITIONAL WIND ADVISORIES.

RIP CURRENT RISK WILL LIKELY REMAIN HIGH TO MODERATE THROUGH MUCH
OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-231000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
456 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES IN EFFECT FOR THE LAGUNA AND OFFSHORE
WATERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORIES ARE LIKELY OVER THE WEEKEND AND POSSIBLY
EARLY NEXT WEEK. PERSIST STRONG SOUTH WINDS TO MAINTAIN HIGH SEAS
MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:14 AM CDTWind AdvisoryBROCameron, Kenedy, Willacy13 hr
Apr 22, 1:20 PM CDTSmall Craft Advisory for WindsBRO29 hr
Apr 22, 1:20 PM CDTSmall Craft Advisory for Hazardous SeasBRO8 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.